Duexis

1 What is Duexis?

Brand: Duexis

Generic: Ibuprofen and Famotidine

Brand name:

Duexis.

Ibuprofen and famotidine as a combined dose is use in the management of the symptoms of Rheumatoid arthritis and osteoarthritis. It is also used in the management of patients with increased risk for stomach ulcers and who need to take a nonsteroidal anti-inflammatory drug (NSAID) for arthritis.

Ibuprofen is a nonsteroidal anti-inflammatory drug (NSAID) used to treat pain, inflammation, swelling, stiffness, and joint pain. On the other hand, Famotidine is a histamine H2-receptor antagonist or H2-blocker.

It works by decreasing the amount of acid produced by the stomach. This medicine is available only with your doctor's prescription.

2 What to Know Before Using

Before one decides to use a combination of Ibuprofen and famotidine. A decision on the risks of using the medicine must be weighed against the potential benefits of using the medicines. This is a decision that is reached by both you and your medical doctor. In making this decision, several factors need to be considered. Inform your medical doctor if you have any form of allergies to food, dyes, preservatives or animals and their products. Also, inform your doctor whether any other form of allergies. As for non-prescription products, read the label or package ingredients carefully.

Pediatric studies have also not been performed on the relationships between age and the effects of Ibuprofen and famotidine combinations. Safety and efficacy studies have also not been performed. In addition, Geriatric studies have also not been performed to date and geriatric specific problems that would limit the usefulness of the combination of Ibuprofen and famotidine in the elderly.

It is however demonstrated that elderly patients are likely to have age related kidney problems which require cautions and adjustments of the dose to the patients receiving medicine.

Studies on a combination of Ibuprofen and famotidine have demonstrated as adverse effects and there are no adequate studies that have been done on women or animal models to validate these research findings. Similarly, there are no adequate studies that have been done on breast feeding women to validate the infant risk when using this medication during breastfeeding. One is required to weigh the potential benefits against the potential risks before taking this medications while breastfeeding.

Drug interactions may also occur when used together with other medicines. However, other medicines may be used together even with the possibility of a potential interaction. In these case, your medical doctor may want to change the dose of other precautions may be applied as necessary. When using this medicine, It is important that your healthcare professional know what medicine you are using and if they are listed below.

The interactions with these medicines are listed on the basis of potential interactions and significance and are not necessarily all inclusive. The use of these medicines with a combination of Ibuprofen and famotidine is not recommended. Your medical doctor will decide to treat you with the medicines or change some of the medicines that will be administered to you.

They include:

  • Amifampridine
  • Bepridil
  • Cisapride
  • Dronedarone
  • Ketorolac
  • Mesoridazine
  • Pimozide
  • Piperaquine
  • Saquinavir
  • Sparfloxacin
  • Terfenadine
  • Thioridazine and
  • Ziprasidone

Use of this drug with any of the following medicines is not recommended but is required in some of the cases. When both of These medicines have been prescribed together, your doctor may vary the dose or how frequent you take the dose or for both of the medicines.

These medicines include:

  • Abciximab
  • Amineptine
  • Amiodarone
  • Amitriptyline
  • Amitriptylinoxide
  • Amoxapine
  • Anagrelide
  • Apixaban
  • Ardeparin
  • Argatroban
  • Aripiprazole
  • Arsenic Trioxide
  • Atazanavir
  • Beta Glucan
  • Bivalirudin
  • Bupropion
  • Buserelin
  • Certoparin
  • Cilostazol
  • Citalopram
  • Clarithromycin
  • Clomipramine
  • Clopidogrel
  • Clozapine
  • Crizotinib
  • Cyclosporine 
  • Dabigatran Etexilate
  • Dabrafenib
  • Dalteparin
  • Danaparoid
  • Dasatinib
  • Degarelix
  • Delamanid
  • Delavirdine
  • Desipramine
  • Desirudin
  • Deslorelin
  • Desvenlafaxine
  • Dibenzepin
  • Digoxin
  • Dipyridamole
  • Domperidone
  • Donepezil
  • Dothiepin
  • Doxepin
  • Duloxetine
  • Edoxaban
  • Enoxaparin
  • Eptifibatide
  • Erlotinib
  • Escitalopram
  • Feverfew
  • Fluoxetine
  • Fluvoxamine
  • Fondaparinux
  • Gefitinib
  • Ginkgo
  • Gonadorelin
  • Goserelin
  • Gossypol
  • Heparin
  • Histrelin
  • Hydroxychloroquine
  • Imipramine
  • Ivabradine
  • Ketoconazole
  • Ledipasvir
  • Lepirudin
  • Leuprolide
  • Levofloxacin
  • Levomilnacipran
  • Lofepramine
  • Meadowsweet
  • Melitracen
  • Methotrexate
  • Metronidazole
  • Milnacipran
  • Moxifloxacin
  • Nadroparin
  • Nafarelin
  • Nefazodone
  • Nortriptyline
  • Ondansetron
  • Opipramol
  • Panobinostat
  • Parnaparin
  • Paroxetine
  • Pasireotide
  • Pazopanib
  • Pemetrexed
  • Pentosan
  • Polysulfate Sodium
  • Pentoxifylline
  • Pralatrexate
  • Prasugrel
  • Protein C
  • Protriptyline
  • Quetiapine
  • Reboxetine
  • Reviparin
  • Rilpivirine
  • Rivaroxaban
  • Sertraline
  • Sevoflurane
  • Sibutramine
  • Tacrolimus
  • Tianeptine
  • Ticlopidine
  • Tinzaparin
  • Tirofiban
  • Tizanidine
  • Tolazoline
  • Trimipramine
  • Triptorelin
  • Vandetanib
  • Vemurafenib
  • Venlafaxine
  • Vilazodone
  • Vinflunine
  • Vismodegib
  • Vortioxetine

Use of these medicines with any of the following medicines may present an increased risk of certain side effects. However, use of these drugs may be the best treatments for you. When both of the medicines are prescribed together, the dose may change and how often you use one or both of the medicines.

These medicines include:

  • Acebutolol
  • Alacepril
  • Alprenolol
  • Amikacin
  • Amiloride
  • Arotinolol
  • Aspirin
  • Atenolol
  • Azosemide
  • Befunolol
  • Bemetizide
  • Benazepril
  • Bendroflumethiazide
  • Benzthiazide
  • Betaxolol
  • Bevantolol
  • Bisoprolol
  • Bopindolol
  • Bucindolol
  • Bumetanide
  • Bupranolol
  • Buthiazide
  • Canrenoate
  • Captopril
  • Carteolol
  • Carvedilol
  • Cefditoren Pivoxil
  • Cefpodoxime Proxetil
  • Celiprolol
  • Chlorothiazide
  • Chlorthalidone
  • Cilazapril
  • Clopamide
  • Cyclopenthiazide
  • Cyclosporine
  • Delapril
  • Dilevalol
  • Enalapril
  • Enalaprilat
  • Esmolol
  • Ethacrynic Acid
  • Fosinopril
  • Furosemide
  • Hydrochlorothiazide
  • Hydroflumethiazide
  • Imidapril
  • Indapamide
  • Labetalol
  • Landiolol
  • Levobunolol
  • Lisinopril
  • Lithium
  • Mepindolol
  • Methyclothiazide
  • Metipranolol
  • Metolazone
  • Metoprolol
  • Moexipril
  • Nadolol
  • Nebivolol
  • Nipradilol
  • Oxprenolol
  • Penbutolol
  • Pentopril
  • Perindopril
  • Pindolol
  • Piretanide
  • Polythiazide
  • Propranolol
  • Quinapril
  • Ramipril
  • Sotalol
  • Spirapril
  • Spironolactone
  • Talinolol
  • Temocapril
  • Tertatolol
  • Timolol
  • Torsemide
  • Trandolapril
  • Triamterene
  • Trichlormethiazide
  • Xipamide
  • Zofenopril

There may be other forms of interactions. Some of the drugs may not need to be used at or around times of eating food or certain types of food. Use of alcohol or tobacco with certain medicines may also cause other types of interactions to occur. It is important to discuss the use of these medicines with food, alcohol or tobacco with your medical doctor.

Other medical problems may present and affect the use of this medicine. Make sure you get in touch with your medical doctor. If you have any other medical problems such as:

Use these drugs with caution. Aspirin sensitive asthma or aspirin sensitivity, history of or kidney disease, severe. These medicine are not supposed to be used in patient with conditions of heart surgery such as coronary artery, bypass graft(CABG) and the combination of These medicines need not be used for relieving pain right before and after surgery.

In case of kidney disease, use this medicine also with caution since the effects may be increased as a result of slower removal of famotidine from the body.

Have a question aboutRheumatoid Arthritis?Ask a doctor now

3 Proper Usage

The use of a combination of Ibuprofen and famotidine are supposed to be done exactly as ordered by your medical doctor. Never use of overdose or an under dose of the medicine that is recommended by the medical doctor. An overdose may increase the change of developing the unwanted effects more especially in the elderly patients.

The medicine is also packaged with a medication guide. It has to be read and understood. Always seek clarification for anything that you do not understand.

It is recommended that you swallow the whole tablet without breaking, crushing, dividing or chewing it. The medicine contains ibuprofen. Never take these medicines together with other products containing ibuprofen. One is supposed to follow the doctor’s orders or directions on the label. The dose provided here is only but an average does that is to be used for this medicine.

In case of a different dose, do not change the dose unless your doctor tells you to change it. The amount of medicine that you take also depends on the strength of medicine. In addition, the number of doses you take each day, time between doses and length of time to take the medicine will be dictated by the medical problem for which you will be using the medicine.

As for the oral dosage for managing rheumatoid arthritis and osteoarthritis. One tablet is to be taken three times per day for adult. However, as for children, the dose will be determined by your medical doctor.

In case of a missed dose, take the medicine as soon as possible. However, when the dose is almost time for the next dose, skip the dose and resume the next dose at the next schedule. Never use double doses.

Store the medicine in a closed container at room temperature away from heat, moisture and direct sunlight. Keep from freezing and out of children. Do not keep outdated medicine or medicines that are no longer needed. Ask your doctor on the best ways of disposing the medicine.

4 Precautions to Take

Regular medical check-ups at regular visits will be essential in establishing the progress after using the medicines. This will enable the doctor to check whether the medicine is working properly and to decide whether one should continue to use it. Blood test may also be taken for evaluation of the unwanted effects.

Ibuprofen may cause an increased risk of having a heart attack or stroke. This is often presented in people that have a heart disease. Long term use of this medicine also predisposes one to a higher risk.

Ibuprofen can also induce the bleeding in your stomach or intestines. This may also occur even without the warning signs. This is often the case when you have a stomach ulcer or have a history of ulcer in the past.

In case you smoke or drink alcohol on a regular basis, and that you are over 60 years of age, in a poor health, and you are using other forms of medicines such as steroids or blood thinners. It is recommended that you stop using this medicine and check with your doctor right away in case the following symptoms present:

  • Blood urine
  • Change in frequency of urination
  • Amount of urine
  • Difficulty in breathing
  • Drowsiness
  • Increased thirst
  • Loss of appetite
  • Nausea or vomiting or swelling of the feet or lower legs

This medicine may also cause other types of allergic reactions called anaphylaxis. Anaphylaxis can be life-threatening and requires immediate medical attention.

Inform your doctor immediately in case of a:

  • Rash
  • Itching
  • Hoarseness
  • Trouble breathing
  • Trouble swallowing
  • or Any swelling of your hands, face, or mouth while you are using this medicine

Use of a combination of Ibuprofen and famotidine may cause serious skin reactions. Inform your doctor right away if you have any of the following symptoms while using this medicine:

  • Blistering
  • Peeling, or loosening of the skiN
  • Chills
  • Cough
  • Diarrhea
  • Fever
  • Itching
  • Joint or muscle pain
  • Red skin lesions
  • Sore throat
  • Sores, ulcers, or white spots in the mouth or on the lips
  • or Unusual tiredness or weakness

It is indicated that using this medicine in late pregnancy can cause harm to your unborn baby. In case you become pregnant when using this medicine, inform your doctor right away. Sometimes, liver problems may also present when using this medicine and including:

  • Dark colored urine
  • Pale stool
  • Nausea
  • Vomiting
  • Loss of appetite
  • Pain in the stomach
  • Yellowing of the color of skin or eyes

Some people that have used these medicines may present symptoms of meningitis characterized by:

  • Fever
  • Headache
  • Nausea
  • Vomiting and stiff neck
  • or Back when using this medicine

Always inform your doctor right away. In case of blurred vision, difficulty in reading or any of the other changes such as change in color vision during treatment or after treatment.

Your eyes may need the attention of an ophthalmologist. It is advisable that before any kind of surgery or medical tests, inform your medical doctor that you are using medicine. It may be advisable that you can stop using this medicine for a while or change it to a different medicine before your procedure is performed. Never take other medicines unless they have been discussed with your medical doctor. This also includes prescription, non-prescription medicines, and herbal or vitamin supplements.

5 Potential Side Effects

Use of Ibuprofen and famotidine may present side effects and not all side effects may occur. When they do occur, you will require immediate medical attention. Visit your doctor immediately when any of the side effects occur.

The less common side effects may include:

  • Abdominal or stomach pain
  • Cramping
  • Burning bladder pain bloating
  • Swelling of the face, arms, hands, lower legs or feet
  • Bloody, black, tarry stools
  • Blurred vision
  • Chills
  • Clay-colored stools
  • Cloudy urine
  • Constipation
  • Cough
  • Dark-colored urine
  • Diarrhea
  • Difficult, burning, or painful urination
  • Dizziness
  • Fever
  • Frequent urge to urinate
  • General feeling of discomfort or illness
  • General feeling of tiredness or weakness
  • Headache
  • Heartburn
  • Indigestion
  • Itching
  • Joint pain
  • Light-colored stools
  • Loss of appetite
  • Lower back or side pain
  • Muscle aches and pains
  • Nausea
  • Nervousness
  • Pale skin
  • Pounding in the ears
  • Rapid weight gain
  • Rash
  • Runny nose
  • Severe stomach pain
  • Shivering
  • Slow or fast heartbeat
  • Sore throat
  • Stomach pain
  • Continuing sweating tingling of the hands or feet
  • Trouble sleeping
  • Troubled breathing with exertion
  • Unpleasant breath odor
  • Unusual bleeding or bruising
  • Unusual tiredness or weakness
  • Unusual weight gain or loss
  • Vomiting
  • Vomiting of blood or material that looks like coffee grounds
  • Yellow eyes or skin

Incidence not known:

  • Blistering
  • Peeling, or loosening of the skin change in consciousness
  • Confusion as to time, place, or person
  • Cracks in the skin
  • Darkening of the skin
  • Dry mouth
  • Fainting
  • Hallucinations
  • Holding false beliefs that cannot be changed by fact
  • Loss of consciousness
  • Loss of heat from the body
  • Mental depression
  • Pain in lower back or side pains in the chest, groin, or legs, especially calves of the legs
  • Red skin lesions, often with a purple center red
  • Irritated eyes
  • Red, swollen skin
  • Scaly skin
  • Seizures
  • Severe headaches of sudden onset
  • Sores, ulcers, or white spots in the mouth or on the lips
  • Stiff neck or back sudden loss of coordination
  • Sudden onset of shortness of breath for no apparent reason
  • Sudden onset of slurred speech
  • Sudden vision changes
  • Thirst
  • Troubled breathing with exertion
  • Unusual excitement, nervousness, or restlessness

Some side effects may occur that usually do not need medical attention. Some of these side effects may go away during treatment as your body adjusts self to the medicine. Your medical doctor may also be able to advice you on better ways of reducing the side effects of the drugs used in combination with a combined dose of Ibuprofen and famotidine.

If the side effects become persistent or bothersome, report the side effects to your medical doctor. If you have other forms of side effects, report them to your medical doctor.

Some of the rare side effects include:

  • Acid or sour stomach
  • Back pain
  • Belching body
  • Ache or pain
  • Cough
  • Producing mucus
  • Difficulty in bowel movement
  • Difficulty with moving ear congestion
  • Loss of voice
  • Muscles
  • Stiffness
  • Nasal congestion
  • Pain or tenderness around the eyes
  • Cheekbones
  • Sneezing
  • Stuffy nose

Other side effects may not be listed here buy may occur and may require medical advice or attention about the side effects. It is important to inform your medical doctor of the side effects. You can also be able to report it directly to the FDA at 1-800-FDA-1088.

Top